Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone take Phenergan?

I take phenergan because I have severe morning sickness, when I take it I get extremely tired, and angry and sleep all day. Has anyone had this side effect or similar side effects?

Answer Question
 
Anonymous

Asked by Anonymous at 8:22 PM on Apr. 29, 2011 in Pregnancy

Answers (10)
  • YES.... thats what it is suppose to do aside from taking away the nausa. What I had to do was 1/4 it. I had 2 toddlers. So sleeping wasnt an option. do a 1/4 (quarter it) and see if that helps... then if it eases great.. if not then take another 1/4.
    kkbird

    Answer by kkbird at 8:25 PM on Apr. 29, 2011

  • Yes, this medicine used to do the same thing to me, if it's at all possible you need a nap after you take it, my son and husband sleep all day when they have to take it. Try not to take it until you have to. GL hope you feel better soon!
    Ethans_Ma

    Answer by Ethans_Ma at 8:26 PM on Apr. 29, 2011

  • Zofran is better, IMHO...... esp if you can get your hands on the tablets that dissolve in your mouth. That way no matter how sick you're feeling you cannot puke them up
    hibbingmom

    Answer by hibbingmom at 8:26 PM on Apr. 29, 2011

  • Its meant to make you rest, but not all day. You should talk to your dr about adjusting your dose. aloso, you can eat a cracker before you get out of bed in the morning, it helps, if even a little bit.
    Zarviemom19

    Answer by Zarviemom19 at 8:30 PM on Apr. 29, 2011

  • Phenergan works great, I take it and my nausea instantly goes away. I am 35 weeks pregnant and still have severe sickness all day. Only thing I don't like is it makes me sleep all day. I have been on meds that make me sleepy but not like this exhausted to the point where I take it at 11am and then don't wake up until 8:30pm at night. I sleep allll day. And then I feel like a zombie when I wake up.
    Anonymous

    Comment by Anonymous (original poster) at 8:32 PM on Apr. 29, 2011

  • I was thinking maybe my doctor gave me too high of a dose. I take 25 mg and I am normally on the smaller side.
    Anonymous

    Comment by Anonymous (original poster) at 8:32 PM on Apr. 29, 2011

  • If just one makes you sleep all day then you may be taking too much..... take half and see what happens
    Ethans_Ma

    Answer by Ethans_Ma at 8:37 PM on Apr. 29, 2011

  • I am assuming it might be too much. Before I got pregnant I normally weigh 95 lbs and now I weigh about 127 so I am not sure if its too high a dose?
    Anonymous

    Comment by Anonymous (original poster) at 8:39 PM on Apr. 29, 2011

  • Definitely try to halve it or quarter it to see if you can still get some relief without being knocked out.
    Mom-2-3-Girlz

    Answer by Mom-2-3-Girlz at 8:48 PM on Apr. 29, 2011

  • I will try that tonight. Because I have to take it twice a day or I throw up constantly. I wonder if I have hypernemesis.
    Anonymous

    Comment by Anonymous (original poster) at 8:56 PM on Apr. 29, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pregnancy
Induction is 4 days away!

Next question overall (Money & Work)
Work

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN